MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Codes Mechanical Problem (1384); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 03/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4) and for balloon is (b)(4).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) visited the clinic for device activation; however, the device did not work.As a result, the patient continued to experience recurrent urinary incontinence.Clinical examinations confirmed that the pump did not maintain the occlusive cuff.No voiding was observed, and urodynamic studies still indicated incontinence.The device remains implanted, and a replacement procedure is scheduled.No additional patient complications have been reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4) and for balloon is (b)(4).Correction to field h6: device codes.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptom of urinary incontinence is a known risk associated with implant of these device as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4) and for balloon is (b)(4).There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the dhr, the device was confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.The reported patient symptom of urinary incontinence is a known risk associated with implant of these device as indicated in the instructions for use (ifu).Correction to field h6: impact codes.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) visited the clinic for device activation; however, the device did not work.As a result, the patient continued to experience recurrent urinary incontinence.Clinical examinations confirmed that the pump did not maintain the occlusive cuff.No voiding was observed, and urodynamic studies still indicated incontinence.Several days later, the patient contacted the clinic and stated that he would not be undergoing the procedure with his previous physician.He is currently awaiting delivery of the replacement device to schedule the procedure.The device remains implanted.No additional patient complications have been reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4) and for balloon is (b)(4).There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the dhr, the device was confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.The reported patient symptom of urinary incontinence is a known risk associated with implant of these device as indicated in the instructions for use (ifu).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) visited the clinic for device activation; however, the device did not work.As a result, the patient continued to experience recurrent urinary incontinence.Clinical examinations confirmed that the pump did not maintain the occlusive cuff.No voiding was observed, and urodynamic studies still indicated incontinence.Several days later, the patient contacted the clinic and stated that he would not be undergoing the procedure with his previous physician.He is currently awaiting delivery of the replacement device to schedule the procedure.As a result, the device was explanted and replaced.No additional patient complications have been reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4) and for balloon is (b)(4).There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The reported patient symptom of urinary incontinence is a known risk associated with implant of these device as indicated in the instructions for use (ifu).
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22908169
Report Number2124215-2025-59519
Device Sequence Number18125918
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688(17)290925(10)1100600279
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400098
Device Catalogue Number72400098
Device Lot Number1100600279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/02/2025
10/01/2025
11/27/2025
02/03/2026
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/23/2025
10/24/2025
12/22/2025
02/27/2026
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024/LOT 1100587385.; BALLOON: UPN 72400024/LOT 1100587385.; BALLOON: UPN 72400024/LOT 1100587385.; BALLOON: UPN 72400024/LOT 1100587385.; BALLOON: UPN 72400024/LOT 1100587385.; CUFF: UPN 72400162/ LOT 1100460335.; CUFF: UPN 72400162/ LOT 1100460335.; CUFF: UPN 72400162/ LOT 1100460335.; CUFF: UPN 72400162/ LOT 1100460335.; CUFF: UPN 72400162/ LOT 1100460335.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age61 YR
Patient SexMale